Alert archive / Mississippi / Wind Advisories in 2008

Wind Advisory 28, NWS Memphis, TN

December 27, 20084 states

NWS Memphis, TN issued this wind advisory at Dec 27, 2008, 2:54 AM CST for 4 states. It took effect at Dec 27, 2008, 6:00 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2008, 2:54 AM CST (08:54 UTC)
In effect from
Dec 27, 2008, 6:00 AM CST
Expired
Dec 27, 2008, 7:44 PM CST
In force
14 hr
Issued by
NWS Memphis, TN
All 56 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 339 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
153 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
339 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 270854
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
254 AM CST SAT DEC 27 2008

...STRONG AND GUSTY SOUTHERLY WINDS TODAY AND TONIGHT...

.A SURFACE COLD FRONT WILL APPROACH THE MID SOUTH THIS AFTERNOON
AND MOVE THROUGH THE REGION TONIGHT. SOUTH WINDS WILL INCREASE TO
20 TO 30 MPH WITH GUSTS TO 40 MPH AROUND DAWN IN THE WESTERN HALF OF
THE REGION AND BY MIDDAY ACROSS THE EASTERN HALF. WINDS ARE
EXPECTED TO SUBSIDE LATE TONIGHT AFTER THE PASSAGE OF THE COLD
FRONT.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271700-
/O.NEW.KMEG.WI.Y.0028.081227T1200Z-081228T0600Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
254 AM CST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT
CST TONIGHT. 

A SURFACE COLD FRONT WILL APPROACH THE MID SOUTH THIS AFTERNOON
AND MOVE THROUGH THE REGION TONIGHT. SOUTH WINDS WILL INCREASE TO
20 TO 30 MPH WITH GUSTS TO 40 MPH AROUND DAWN IN THE WESTERN HALF OF
THE REGION AND BY MIDDAY ACROSS THE EASTERN HALF. WINDS ARE
EXPECTED TO SUBSIDE LATE TONIGHT AFTER THE PASSAGE OF THE COLD
FRONT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

OKULSKI
3 follow-up statements
000 
WWUS74 KMEG 271535
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
935 AM CST SAT DEC 27 2008

...STRONG AND GUSTY SOUTHERLY WINDS TODAY AND TONIGHT...

.A SURFACE COLD FRONT WILL APPROACH THE MID SOUTH THIS AFTERNOON
AND MOVE THROUGH THE REGION TONIGHT. SOUTH WINDS WILL PERSIST AT
20 TO 30 MPH WITH GUSTS TO 40 MPH IN THE WESTERN HALF OF THE
MIDSOUTH AND BY MIDDAY ACROSS THE EASTERN HALF. WINDS ARE EXPECTED TO
SUBSIDE LATE TONIGHT AFTER THE PASSAGE OF THE COLD FRONT.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-272345-
/O.CON.KMEG.WI.Y.0028.000000T0000Z-081228T0600Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
935 AM CST SAT DEC 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

A SURFACE COLD FRONT WILL APPROACH THE MID SOUTH THIS AFTERNOON
AND MOVE THROUGH THE REGION TONIGHT. SOUTH WINDS WILL PERSIST AT
20 TO 30 MPH WITH GUSTS TO 40 MPH ACROSS THE WESTERN HALF OF THE
REGION AND BY MIDDAY ACROSS THE EASTERN HALF. WINDS ARE EXPECTED
TO SUBSIDE LATE TONIGHT AFTER THE PASSAGE OF THE COLD FRONT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMEG 272339
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
539 PM CST SAT DEC 27 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-280600-
/O.CON.KMEG.WI.Y.0028.000000T0000Z-081228T0600Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
539 PM CST SAT DEC 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

A SURFACE COLD FRONT WILL APPROACH THE MID SOUTH THIS EVENING AND MOVE
THROUGH THE REGION OVERNIGHT. SOUTH WINDS WILL PERSIST AT 20 TO 25
MPH WITH GUSTS TO 35 MPH. WINDS ARE EXPECTED TO SUBSIDE BY
MIDNIGHT TONIGHT AFTER THE PASSAGE OF THE COLD FRONT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMEG 280144
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
744 PM CST SAT DEC 27 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-280245-
/O.CAN.KMEG.WI.Y.0028.000000T0000Z-081228T0600Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
744 PM CST SAT DEC 27 2008

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELED THE WIND
ADVISORY. 

WINDS OF 15 TO 20 MPH ARE EXPECTED TONIGHT WITH A FEW HIGHER
GUSTS THROUGH MIDNIGHT. HOWEVER...WINDS HAVE SUBSIDED BELOW WIND
ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Dec 27, 2:53 AM CST, 1 minute earlier.

Area forecast discussion, Dec 27, 2:53 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
253 AM CST SAT DEC 27 2008

.DISCUSSION...

AN UNSEASONABLY WARM AND WINDY DAY IS IN STORE FOR THE MID SOUTH.
A WIND ADVISORY WILL BE IN EFFECT FOR THE REGION FROM 6 AM TO
MIDNIGHT WITH SOUTH WINDS 20 TO 30 MPH AND GUSTS IN EXCESS OF 40
MPH. THE EASTERN THIRD OF THE CWA MAY NOT REACH ADVISORY CRITERIA
UNTIL LATE MORNING. DAYTIME HIGHS WILL BE NEAR RECORD LEVELS.

THE OTHER BIG FORECAST CHALLENGE FOR TODAY IS THE POTENTIAL FOR
SEVERE WEATHER. THERE IS A SLIGHT RISK OUTLOOK FOR THE LATE
AFTERNOON AND EVENING TIME FRAME FOR THE WESTERN TWO THIRDS OF THE
SERVICE AREA. AS MENTIONED IN PREVIOUS DISCUSSIONS...INSTABILITY
WILL BE MOST FAVORABLE FROM THE MS RIVER WESTWARD IN THE LATE
AFTERNOON WITH CAPE VALUES APPROACHING 500 J/KG. THESE VALUES
DIMINISH SIGNIFICANTLY AS A SURFACE COLD FRONT PUSHES EASTWARD...THE
LOSS OF DAYTIME HEATING...AND THE BEST UPPER LEVEL FORCING LIFTS
NORTHWARD INTO MISSOURI. DAMAGING WINDS WILL BE THE PRIMARY RISK
ALONG A SQUALL LINE. THE FRONT WILL EXIT THE AREA SATURDAY NIGHT.

ZONAL FLOW ALOFT SETS UP ACROSS THE CENTRAL U.S. SUNDAY THROUGH
THURSDAY WITH DRY WEATHER AND TEMPERATURES SLIGHTLY ABOVE NORMAL.
THE 00 UTC MEDIUM RANGE MODELS DIFFER WITH RESPECT TO THE
HANDLING OF A STRONG UPPER LEVEL TROUGH NEXT THURSDAY NIGHT AND
FRIDAY. THE GFS IS DEEPER AND SLOWER WITH THIS TROUGH THAN THE
ECMWF. LEANED TOWARD THE GFS AND INCREASED POPS DURING THIS TIME
FRAME.

OKULSKI

AVIATION...

06Z TAFS

VERY LIGHT PRECIPITATION IS BEGINNING TO DEVELOP OVER THE OZARK
MOUNTAIN AREA IN NORTHERN ARKANSAS. STRONG LOW PRESSURE WILL
CONTINUE TO PUSH NORTHEAST OUT OF THE SOUTHERN PLAINS INTERACTING
WITH A RIDGE OF HIGH PRESSURE OFF THE EAST COAST...ALLOWING A
TIGHT PRESSURE GRADIENT AND GUSTY SOUTHERLY WINDS THROUGH THE TAF
CYCLE AT ALL SITES. MVFR CIGS SHOULD BE THE RULE THROUGH THE
MORNING HOURS AS THE COLD FRONT GETS CLOSER. IFR CIGS SHOULD
ACCOMPANY THUNDERSTORMS DURING THE EARLY EVENING HOURS THROUGH
THE TAF CYCLE.

CCD

&&

.AVIATION...

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  74  40  53  36 /  50 100  10   0
MKL  73  41  51  30 /  40  90  10   0
JBR  73  39  49  32 / 100  70  10   0
TUP  72  49  56  34 /  30  90  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
     CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
     MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
     DUNKLIN-PEMISCOT.

MS...WIND ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
     ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
     LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
     QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
     YALOBUSHA.

TN...WIND ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
     CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
     HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
     MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Dec 26, 3:34 PM CST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CST FRI DEC 26 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-272345-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
334 PM CST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE
MIDSOUTH BEGINNING SATURDAY AFTERNOON. SHOWERS AND THUNDERSTORMS
WILL DEVELOP ALONG A COLD FRONT THAT WILL MOVE THROUGH THE AREA.
THE BEST CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT WILL OCCUR
BETWEEN 3 PM AND 10 PM. DAMAGING WINDS WILL BE THE MAIN SEVERE
WEATHER THREAT...HOWEVER THE POTENTIAL EXISTS FOR ISOLATED
TORNADOES AS WELL.

STRONG WINDS FROM 20 TO 30 MPH WITH HIGHER GUSTS WILL OCCUR ACROSS
THE ENTIRE MIDSOUTH ON SATURDAY. A WIND ADVISORY MAY BE NECESSARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY SATURDAY AFTERNOON AND EVENING.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 4:46 PM CSTSevere Thunderstorm WarningMEGDunklin, Pemiscot44 min
Dec 27, 5:30 PM CSTSevere Thunderstorm WarningMEGDunklin, Pemiscot45 min
Dec 27, 5:54 PM CSTSevere Thunderstorm WarningMEGPemiscot36 min
Dec 27, 4:02 PM CSTSevere Thunderstorm WarningMEGCraighead, Cross, Greene, Lawrence, Poinsett43 min
Dec 27, 4:18 PM CSTSevere Thunderstorm WarningMEGClay, Greene, Randolph42 min
Dec 27, 4:49 PM CSTSevere Thunderstorm WarningMEGCraighead, Crittenden, Cross, Mississippi, Poinsett41 min
Dec 27, 5:01 PM CSTSevere Thunderstorm WarningMEGClay, Greene14 min
Dec 27, 5:20 PM CSTSevere Thunderstorm WarningMEGCrittenden, Cross, Lee, St. Francis40 min

Nearby

Wind Advisories in Mississippi, 2008Wind Advisories in Tennessee, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.